Illinois, 2006Funnel Cloud in Illinois, June 3, 2006
June 3, 2006 · NWS PAH · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 3, 12:00 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 12:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT SAT JUN 3 2006
.DISCUSSION...
THE PRIMARY CONCERN IS THE SLIGHT RISK THAT HAS BEEN FORCED
SOUTHWARD INTO THE PAH CWA. CURRENT RADAR LOOP INDICATES A COUPLE OF
ECHOES BUT APPEAR VERY SUSPECT...FALSE RETURNS. LATEST MCD MENTIONS
POSSIBLE OR SLGT RISK OVER LARGE PORTION OF THE AREA. THERE IS SOME
MOISTURE IN THE LOW LEVELS BUT DRY AIR ALOFT WILL LIKELY MIX DOWN.
IN FACT THE FORECAST SOUNDINGS INDICATE DEEP MIXING THROUGH NEARLY
10K FEET.
WITH THE AFOREMENTIONED IN MIND BELIEVE THE RH FORECAST IS FAR TO
MOIST WITH OBS ALREADY INDICATING BELOW FORECAST MIN RH. THIS ALSO
SUPPORTS LACK OF PRECIP. THUS...ANY PRECIP THAT DOES OCCUR WOULD
LIKELY BE REMNANTS OF ORIGIN FARTHER NORTH. NON THE LESS WITH THE
12Z MODEL RUNS IN AGREEMENT THAT QPF WILL ARRIVE THIS EVENING IN THE
FORM OF A DECAYING MCS. OTHERWISE...VERY FEW CHANGES TO EXISTING
GRIDS WITH THE EXCEPTION OF THE MUCH DRIER AIR AND SLGT CHC CWA WIDE
THIS EVENING.
AS FOR TEMPS MOS IN RSNBL AGREEMENT AS NO REASON TO DEVIATE FAR FROM
CURRENT GRIDS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
KH
Hazardous weather outlook, Jun 3, 4:14 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT SAT JUN 3 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-042215-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
514 PM CDT SAT JUN 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
AREAS ALONG AND NORTHEAST OF A LINE EXTENDING FROM CARBONDALE
ILLINOIS TO METROPOLIS ILLINOIS TO MADISONVILLE KENTUCKY. THIS
ENCOMPASSES MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL
AND GUSTY WINDS. THE ACTIVITY SHOULD WEAKEN SOME AFTER DARK AS
INSTABILITY DIMINISHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND
WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.
In the hours before
Special weather statement, Jun 3, 4:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT SAT JUN 3 2006
ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-086-
087-040030-
BOLLINGER MO-CAPE GIRARDEAU MO-DAVIESS KY-EDWARDS IL-FRANKLIN IL-
GALLATIN IL-GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL-
JEFFERSON IL-JOHNSON IL-MCLEAN KY-PERRY IL-PERRY MO-PIKE IN-POPE IL-
POSEY IN-SALINE IL-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL-
534 PM CDT SAT JUN 3 2006
...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN AND SMALL HAIL...
AT 530 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE RAPIDLY
DEVELOPING MAINLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO
CARBONDALE AND HARRISBURG ILLINOIS TO CALHOUN KENTUCKY. SOME OF THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL...GUSTY WINDS
AND BRIEF TORRENTIAL DOWNPOURS. BEWARE OF DEADLY CLOUD TO GROUND
LIGHTNING IN AND CLOSE TO ANY THUNDERSTORMS. THE STORMS WILL MOVE
TO THE SOUTHEAST AT AROUND 25 TO 30 MPH. IF THE ACTIVITY HOLDS
TOGETHER...IT WILL AFFECT PORTIONS OF SOUTHEAST MISSOURI AND WESTERN
KENTUCKY AND FAR SOUTHERN ILLINOIS OVER THE NEXT FEW HOURS.
Local storm report, Jun 3, 4:51 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL SEBREE 37.60N 87.53W
06/03/2006 M0.75 INCH WEBSTER KY LAW ENFORCEMENT
WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM.
&&
SMITTYFunnel Cloud, Wayne
- When
- June 3, 5:30 PM CST
- Where
- Wayne County, 5 mi E of Fairfield
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.430, -88.426 (the zone’s center; the record gives no point)
An off-duty fire/rescue member reported a funnel cloud with rotation.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, June 3, 2006$300,000 · 50 kt wind · 1 event
- Hail in Michigan, June 3, 2006$90,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Iowa, June 3, 2006$32,000 · 1 in hail · 2 events
- Flood and Hail in Ohio, June 3 to 4, 2006$25,000 · 1 in hail · 7 events
- Flash Flood and Hail in South Dakota, June 3 to 4, 20061.75 in hail · 15 events
- Hail and Damaging Wind in Oklahoma, June 3, 2006$18,000 · 52 kt wind · 2 events
- Hail in Nebraska, June 3, 20061.25 in hail · 6 events
- Hail in Illinois, June 3, 20061.75 in hail · 4 events
- Hail and Damaging Winds in North Carolina, June 3, 20061 in hail · 3 events
- Hail in Missouri, June 3, 20060.75 in hail · 3 events
- Hail in Michigan, June 3, 20060.75 in hail · 2 events
- Hail in Illinois, June 3, 20060.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517258.